MAUDE Adverse Event Report: US ENDOSCOPY PADLOCK CLIP; PADLOCK CLIP DEFECT CLOSURE SYSTEM

US ENDOSCOPY PADLOCK CLIP; PADLOCK CLIP DEFECT CLOSURE SYSTEM
Model Number C910001
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that during a patient procedure their padlock clip would not deploy resulting in a procedure delay.No injury was reported; however, the outcome of the procedure was not provided.
 
Additional Manufacturer Narrative
The padlock clip is used for clip placement within the gastrointestinal tract and consists of a single-use clip within a delivery system.The clip component of the device is within a delivery housing which is mounted and secured at the distal tip on the outside surface of a flexible endoscope.A linking cable rests along the outside of the endoscope's insertion tube and connects the delivery housing/clip to a control handle and thumb actuator outside of the patient.The user depresses the thumb actuator to deploy the clip.The device subject of the reported event was not returned to steris for evaluation as the user facility discarded it.An exact cause could not be determined as the device was not returned to steris for evaluation.The dhr for the subject lot was reviewed and confirmed the lot was manufactured according to specifications; no abnormalities were noted.User facility personnel stated that there were no issues noted during their inspection of the device prior to use.Based on our investigation and similar events where the device was evaluated, improper handling by user facility personnel of the device and linking cable which is part of the mechanism to deploy the clip was likely the cause of the reported event.The ifu includes the following statement about proper handling of the linking cable, "avoid bending the linking cable too aggressively or using a grasping/clamping device on the linking cable as it can create a "kink" and/or disable device function." additionally, the ifu includes instructions to inspect the linking cable for kinks prior to use, specifically, "inspect the entire padlock clip defect closure system for kinks in the linking cable or other damage to the delivery housing, control handle body, and the thumb actuator (cracks, breaks, protruding or missing parts).If damage is evident do not use this product and contact your local product specialist or customer service representative." user facility personnel received in-service training on the proper use and operation of the padlock clip.No additional issues have been reported.

Brand Name
PADLOCK CLIP
Common Device Name
PADLOCK CLIP DEFECT CLOSURE SYSTEM
Manufacturer (Section D)
US ENDOSCOPY
5976 heisley road
mentor 44060
Manufacturer (Section G)
US ENDOSCOPY
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor 44060
4404130648
MDR Report Key22035011
Report Number1528319-2025-00039
Device Sequence Number9504675
Product Code PKL
UDI-Device Identifier00724995184247
UDI-Public(01)00724995184247(11)230306(17)260306(10)5544967
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/06/2026
Device Model NumberC910001
Device Catalogue NumberC910001
Device Lot Number(10)5544967
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Initial Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown